Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some products of topological spaces which are manifolds


Author: Charles D. Bass
Journal: Proc. Amer. Math. Soc. 81 (1981), 641-646
MSC: Primary 57N15; Secondary 57P05
DOI: https://doi.org/10.1090/S0002-9939-1981-0601746-0
MathSciNet review: 601746
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give some conditions which imply that a product $ X \times Y$ of two metric spaces has the disjoint disks property. As a consequence the products of certain cell-like images of manifolds are shown to be manifolds.


References [Enhancements On Off] (What's this?)

  • [1] W. P. Amsbury, The product of null-sequence arc-decompositions is Euclidean, Ph.D. thesis, Univ. of Tennessee, 1972.
  • [2] R. H. Bing, The cartesian product of a certain nonmanifold and a line is $ {E^4}$, Ann. of Math. (2) 70 (1959), 399-412. MR 0107228 (21:5953)
  • [3] A. J. Boals, Non-manifold factors of euclidean spaces, Fund. Math. 68 (1970), 159-177. MR 0275396 (43:1153)
  • [4] J. W. Cannon, Shrinking cell-like decompositions of manifolds. Codimension three, Ann. of Math. (2) 110 (1979), 83-112. MR 541330 (80j:57013)
  • [5] -, The recognition problem: what is a topological manifold?, Bull. Amer. Math. Soc. 84 (1978), 832-864. MR 0494113 (58:13043)
  • [6] R. J. Daverman, Detecting the disjoint disks property, Pacific J. Math. (to appear). MR 623564 (82k:57007)
  • [7] R. D. Edwards, The topology of manifolds and cell-like maps , Proc. Internat. Congress Math., 1978 Academia Scientarium Fennica, Helsinki, 1980, pp. 111-127. MR 562601 (81g:57010)
  • [8] K. W. Kwun, Product of euclidean spaces modulo an arc, Ann. of Math. (2) 79 (1964), 104-107. MR 0159312 (28:2529)
  • [9] R. L. Wilder, Monotone mappings of manifolds, Pacific J. Math. 7 (1957), 1519-1528. MR 0092966 (19:1188e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N15, 57P05

Retrieve articles in all journals with MSC: 57N15, 57P05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0601746-0
Keywords: Cell-like map, disjoint disks property, $ n$-manifold, $ 1$-LC, triangulation, locally simply connected
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society